Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 11, NWS Key West, FL

February 12, 2014

NWS Key West, FL issued this small craft advisory at Feb 12, 2014, 3:38 PM EST. It took effect at Feb 12, 2014, 4:00 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 3:38 PM EST (20:38 UTC)
In effect from
Feb 12, 2014, 4:00 PM EST
Expired
Feb 13, 2014, 5:00 PM EST
In force
25 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WHUS72 KKEY 122038
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
338 PM EST WED FEB 12 2014

GMZ031>035-042>044-052>055-072>075-130330-
/O.NEW.KKEY.SC.Y.0011.140212T2100Z-140213T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
338 PM EST WED FEB 12 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL FLORIDA KEYS COASTAL WATERS.

* WINDS AND WAVES...WINDS WILL INCREASE TONIGHT TO 20 TO 25 KNOTS AND
  GUSTY AS A COLD FRONT MOVES THROUGH KEYS WATERS. SIGNIFICANT WAVE
  HEIGHTS AS HIGH AS 8 FEET CAN BE EXPECTED...WITH THE HIGHEST SEAS
  ON OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
011 
WHUS72 KKEY 130612
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
112 AM EST THU FEB 13 2014

GMZ031>035-042>044-052>055-072>075-131415-
/O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
112 AM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL
  TURN WEST AND INCREASE TO 20 KNOTS AND GUSTY...AS A COLD FRONT
  APPROACHES OUR AREA BY SUNRISE. IN WAKE OF THE COLD FRONT...WINDS
  WILL TURN WEST NORTHWEST AT 20 TO 25 KNOTS. SIGNIFICANT WAVE
  HEIGHTS AS HIGH AS 8 FEET CAN BE EXPECTED... WITH THE HIGHEST SEAS
  ON OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
130 
WHUS72 KKEY 130914
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
414 AM EST THU FEB 13 2014

GMZ031>035-042>044-052>055-072>075-131715-
/O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
414 AM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SOUTHWEST TO WEST WINDS OF 15 TO 20 KNOTS WILL
  TURN WEST NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS MORNING
  AND PERSIST THIS AFTERNOON. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8
  FEET CAN BE EXPECTED... WITH THE HIGHEST SEAS ON OFFSHORE GULF
  ZONES AND WESTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
APA
775 
WHUS72 KKEY 131638
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1138 AM EST THU FEB 13 2014

GMZ031>035-042>044-052>055-072>075-132130-
/O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1138 AM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...MOSTLY NORTHWEST WINDS OF 20 TO 25 KNOTS WILL
  PERSIST THIS AFTERNOON. SIGNIFICANT WAVE HEIGHTS UP TO 8 FEET CAN
  BE EXPECTED...WITH THE HIGHEST SEAS ON OFFSHORE GULF ZONES AND
  WESTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
267 
WHUS72 KKEY 132000
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
300 PM EST THU FEB 13 2014

GMZ031>035-042>044-052>055-072>075-132200-
/O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
300 PM EST THU FEB 13 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHWEST WINDS NEAR 20 KNOTS AND GUSTY WILL
  PERSIST LATE THIS AFTERNOON INTO THIS EVENING...THEN WILL RAPIDLY
  DECREASE OVERNIGHT. SIGNIFICANT WAVE HEIGHTS UP TO 8 FEET WILL
  CORRESPONDINGLY DECREASE AS WELL...WITH THE HIGHEST SEAS ON
  OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS EARLY IN THE
  PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MSB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 3:00 PM EST, 38 minutes earlier.

Area forecast discussion, Feb 12, 3:00 PM EST, 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
300 PM EST WED FEB 12 2014

.DISCUSSION...
CURRENTLY - A SHARP SHORTWAVE TROUGH MOVING THROUGH THE CENTRAL GULF
OF MEXICO IS SUPPORTING CYCLOGENESIS IN THE NORTHEASTERN GULF OF
MEXICO. IN RESPONSE...LOCAL WINDS HAVE TURNED MORE SOUTHERLY AND
INCREASED TO 10 TO 15 MPH WITH OCCASIONAL GUSTS NEAR 20 MPH. A ROUND
OR TWO OF SHOWERS WITH ONE OR TWO EMBEDDED THUNDERSTORMS HAVE BEEN
WORKING THEIR WAY ACROSS THE FLORIDA KEYS AND SURROUNDING WATERS.
MOST OF THE INITIAL ACTIVITY NOW STRETCHES FROM THE GULF WATERS WEST
OF CAPE SABLE...ACROSS THE UPPER KEYS...INTO THE ADJACENT OUTER
STRAITS. MEANWHILE...A SHARP PREFRONTAL TROUGH WAS OBSERVED ON AN
EARLIER ASCAT PASS JUST BEHIND A LINE OF SHOWERS AND THUNDERSTORMS.
THIS LINE OF SHOWERS AND THUNDERSTORMS ARE RACING EASTWARD AT 20 TO
25 KNOTS.

FORECAST - INITIAL SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE
AFFECT MAINLY THE UPPER KEYS OVER THE NEXT SEVERAL HOURS.
MEANWHILE...MOSTLY CLEAR SKIES ACROSS THE MIDDLE AND LOWER KEYS AND
ADJACENT STRAITS WILL ONLY SLOWLY CLOUD UP WITH INCREASING
SHOWERS LATE THIS AFTERNOON AND EVENING...AS CUBA WAS A GOOD BLOCKER
OF MARITIME CLOUD LINES AND ASSOCIATED SHOWER ACTIVITY.

WINDS WILL GRADUALLY TRANSITION SOUTHWEST AND INCREASE FURTHER THIS
EVENING AND TONIGHT AS THE LINE OF PREFRONTAL CONVECTION APPROACHES
THE FLORIDA KEYS. EXPECT CLOUDY SKIES AND INCREASING SHOWER ACTIVITY
WITH A FEW THUNDERSTORMS TO DEVELOP ACROSS THE KEYS AHEAD OF THE LINE
OF ACTIVITY NEAR THE PREFRONTAL TROUGH. UNIDIRECTIONAL
SOUTHWESTERLIES OF 20 TO 30 KNOTS ALONG WITH SOME JET ENTRANCE
DYNAMICS WILL SUPPORT CONVECTIVE ACTIVITY. SOME OF THE STRONGER
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS...AND FREQUENT LIGHTNING STRIKES. WINDY SOUTHWESTERLIES WITH
80 PERCENT CHANCE OF RAIN ARE EXPECTED FOR THE KEYS.

THE COLD FRONT WILL MOVE THROUGH THE KEYS THURSDAY MORNING...WITH
WINDY WESTERLIES TURNING NORTHWESTERLY. STRONG SHOWER AND
THUNDERSTORM ACTIVITY WILL END AS THE PREFRONTAL TROUGH MOVES THROUGH
THE KEYS BEFORE DAWN. COOLER DRIER AND MORE STABLE RUSH IN ALONG
WITH THE PASSAGE OF THE COLD FRONT...ACCOMPANIED BY SOME WEAK SHOWER
ACTIVITY. THURSDAY MORNING TEMPERATURES IN THE MID
70S...WILL GRADUALLY DECREASE THROUGH THE DAY UNDER DECENT COLD AIR
ADVECTION. EXPECT TEMPERATURES BY EVENING TO BE NEAR 60 DEGREES.

HIGH PRESSURE SPREADING SOUTHEASTWARD INTO FLORIDA AND THE KEYS WILL
RESULT IN A RATHER QUICK EROSION IN LOCAL WINDS. BREEZY
NORTHWESTERLIES THURSDAY EVENING WILL MODERATE FRIDAY
MORNING...BECOMING VARIABLE LATE FRIDAY. ANOTHER HIGH PRESSURE MOVING
OFF THE ATLANTIC COAST LATE THROUGH THE WEEKEND...WILL TURN LIGHT
WEST TO NORTHWEST WINDS ON SATURDAY TO NORTHEAST BY MONDAY. LACK OF
ANY COLD AIR ADVECTION WILL RESULT IN TEMPERATURES TRANSITIONING TO
NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND.

IN THE EXTENDED...THE SURFACE HIGH THAT FILLS IN BEHIND THE
REINFORCING FRONT WILL SPREAD EASTWARD AND STRENGTHEN AS IT IS FED BY
MORE HIGH CELLS MOVING OFF THE ATLANTIC SEA BOARD. MEANWHILE...THE
FLOW ALOFT WILL BECOME MORE ZONAL. THIS WILL RESULT IN GENTLE
NORTHEAST TO EAST FLOW THROUGH THE MIDDLE OF NEXT WEEK. EXPECT
TEMPERATURES TO RANGE ABOUT 5 DEGREES ABOVE NORMAL WITH RAIN CHANCES
SLIM TO NONE.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE HOISTED WITH THE AFTERNOON COASTAL
PACKAGE FOR INCREASING WINDS TONIGHT. A RAPIDLY DEEPENING LOW
IN THE NORTHEASTERN GULF OF MEXICO WILL STRENGTHEN SOUTHWESTERLIES
OVERNIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE THIS
EVENING AND TONIGHT AS A PREFRONTAL TROUGH APPROACHES KEYS WATERS.
SOME OF THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS AND AT TIMES FREQUENT LIGHTING STRIKES. SHOWER AND
THUNDERSTORM ACTIVITY WILL DIMINISH CONSIDERABLY ONCE THE PREFRONTAL
TROUGH RACES EASTWARD ACROSS THE AREA...AND LINGERING WEAKER SHOWERS
WILL FINALLY END AS A COLD FRONT INVADES KEYS WATERS THURSDAY
MORNING. STRONG NORTHWEST WINDS IN WAKE OF THE COLD FRONT WILL
TRANSITION TO NORTH AND WEAKEN SIGNIFICANTLY THURSDAY NIGHT AS A HIGH
PRESSURE SYSTEM DESCENDS INTO FLORIDA. THEREAFTER...LIGHT WINDS WILL
PREVAIL.

&&

.AVIATION...
12/18Z TAF ISSUANCE...A THREAT OF SHOWERS AND A FEW THUNDERSTORMS
CANNOT BE RULED OUT LATE THIS AFTERNOON AT THE ISLAND TERMINALS BUT
A MORE ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
IMPACT THE ISLAND CHAIN FROM THE WEST STARTING LATE THIS EVENING
INTO THE OVERNIGHT HOURS THURSDAY...WINDS WILL BECOME GUSTY ALONG
THE LEADING EDGE OF THIS LINE OF STORMS...AND A STRONG GRADIENT FLOW
WILL BUILD IN BEHIND A FRONTAL PASSAGE BY DAYBREAK THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  71  75  62  70 / 80 50 0 0
MARATHON  71  77  59  70 / 80 50 0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....MSB
DATA COLLECTION.......RIZZO

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 12, 3:36 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
336 PM EST WED FEB 12 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
336 PM EST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...THIS EVENING AND TONIGHT

...SOME STRONG SHOWERS AND THUNDERSTORMS LIKELY THIS EVENING AND
   TONIGHT...

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS
   TONIGHT...

A PRE-FRONTAL TROUGH RACING EASTWARD INTO THE EXTREME SOUTHEAST GULF
OF MEXICO WILL BLAST THROUGH OUR REGION TONIGHT...PRECEDED AND
ACCOMPANIED BY BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS. SOME OF
THESE CELLS WILL LIKELY BE STRONG.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE WIND GUSTS OF 40 MPH OR
HIGHER IN THE STRONGER CELLS...AND AT TIMES...FREQUENT CLOUD TO
SURFACE LIGHTNING STRIKES.

IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING
WINDS FOR ALL KEYS COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL
   WATERS THURSDAY...

IN WAKE OF THE PRE-FRONTAL TROUGH...A COLD FRONT WILL SWEEP THROUGH
OUR ENTIRE REGION THURSDAY MORNING. STRONG WEST WINDS EARLY THURSDAY
MORNING WILL TURN NORTHWEST AT 20 TO 25 KNOTS. THEREFORE...A SMALL
CRAFT ADVISORY WILL LIKELY REMAIN IN EFFECT FOR ALL KEYS COASTAL
WATERS.

FOR FRIDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:07 PM ESTSpecial Marine WarningKEY53 min
Feb 12, 4:21 PM ESTSpecial Marine WarningKEY54 min
Feb 12, 5:19 PM ESTSpecial Marine WarningKEY56 min
Feb 12, 5:49 PM ESTSpecial Marine WarningKEY56 min
Feb 12, 6:44 PM ESTSpecial Marine WarningKEY61 min
Feb 12, 6:47 PM ESTSpecial Marine WarningKEY58 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.